Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 9, 2012Tensas Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Aug 9, 2012, 6:52 PM CDT for Tensas Parish, Louisiana. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 6:52 PM CDT (23:52 UTC)
Expired
Aug 9, 2012, 7:20 PM CDT
In force
28 min
Issued by
NWS Jackson, MS

County Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:55 PM CDTTSTM WND DMG3 Sse Newellton, LATREES AND POWERLINES DOWN ON WEST BANK OF LAKE SAINT JOSEPH FROM 1.5 MILES SOUTH OF NEWELLTON TO 3 MILES SOUTH OF NEWELLTON. RADAR ANALYSIS AND DAMAGE SUGGESTS LOCALIZED MICROBURST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1768 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS84 KJAN 092352
SPSJAN
LAZ025-MSZ053-100020-
CLAIBORNE MS-TENSAS LA-
652 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT THU AUG 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF NEWELLTON AT 652 PM CDT...MOVING
SOUTHEAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL CLAIBORNE COUNTY...AND EAST CENTRAL TENSAS
PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3206 9098 3188 9108 3200 9134 3216 9124
TIME...MOT...LOC 2352Z 296DEG 16KT 3204 9119

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:00 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 9, 4:00 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT THU AUG 9 2012

.DISCUSSION...THUNDERSTORMS FINALLY FORMED INTO A RATHER SOLID LINE
OVER SOUTHERN AND EAST CENTRAL ZONES THIS AFTERNOON IN RESPONSE TO
FORCING FROM A RATHER STRONG SUMMER SHORTWAVE TROUGH COMING THROUGH
THE REGION. THIS ACTIVITY STILL HAS THE POTENTIAL TO PRODUCE SOME
GUSTY WINDS AND BIT OF HAIL OVER MAINLY SOUTHEASTERN MS PORTIONS OF
THE FORECAST AREA THROUGH EARLY THIS EVENING...BUT INSTABILITY
VALUES REMAINING RELATIVELY TAME (< 3000 J/KG) HAVE THUS FAR BEEN
PROVING ENOUGH TO PREVENT A RASH OF SEVERE STORMS.

CONFIDENCE IS NOT EXTREMELY HIGH ON WHAT WILL TRANSPIRE THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO TONIGHT...ESPECIALLY SINCE
VARIOUS MODELING RESOURCES DO NOT SHOW A GREAT DEAL OF AGREEMENT. WE
DO EXPECT CURRENT STORMS IN SOUTHEASTERN ZONES (REFERRED TO ABOVE)
TO KEEP ADVANCING EAST AND SOUTH AND EVENTUALLY OUT OF THE AREA THIS
EVENING. HOWEVER...THE TRIGGERING DISTURBANCE IS LAGGING AND COULD
STILL KICK UP SOME MORE STORMS OVER MAINLY WESTERN ZONES THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING. IF THIS DEVELOPMENT
TAKES PLACE THERE WOULD STILL BE A SLIGHT SEVERE RISK CONSIDERING
MLCAPE VALUES COULD SNEAK UP TO 3000 J/KG WITH MODEST LEVELS OF
SHEAR HELPING TO PROMOTE MINOR ORGANIZATION. BUT REDEVELOPMENT FOR
LATE THIS AFTERNOON INTO TONIGHT IS DEFINITELY AN IFFY PROPOSITION
AT THIS POINT CONSIDERING POSSIBLE MOISTURE DEPTH ISSUES IN THE WAKE
OF THE FIRST BATCH OF CONVECTION. THE EVENING SHIFT WILL BE WATCHING
THINGS CLOSELY AND MAY BE QUICK TO UPDATE IN THE DRY DIRECTION IF
CONVECTION WEST OF I-55 DOES NOT GET GOING IN SOME FASHION BEFORE
SUNSET.

WITH THE ASSUMPTION THAT THERE WILL PROBABLY NOT BE A WHOLE LOT OF
SHOWERS AND STORMS ONGOING IN THE REGION AT DAYBREAK...I AM
ANTICIPATING HEATING AND ASSOCIATED DESTABILIZATION THROUGH THE
MORNING HOURS TO COMBINE WITH AN INCOMING COLD FRONT TO BREAK OUT
LOTS MORE SHOWERS AND STORMS FOR TOMORROW AFTERNOON INTO THE
EVENING. THE CURRENT FORECAST IS PERHAPS NOT WET ENOUGH CONSIDERING
LAST MINUTE EURO MODEL DATA...BUT GFS-BASED MAV POPS WERE ALREADY
RAISED SOME 15 TO 20 POINTS IN MOST AREAS. THE PROSPECT OF SEVERE
WEATHER WILL BE SIMILAR TO WHAT HAS BEEN THE CASE TODAY...WHERE
INSTABILITY WAS NOT ABLE TO ACHIEVE LEVELS QUITE HIGH ENOUGH TO (SO
FAR) PRODUCE MANY TRULY SEVERE STORMS DESPITE A DECENT DISTURBANCE
IN PLACE. SO FOR TOMORROW CONFIDENCE IS HIGH THERE WILL DEFINITELY
BE SOME STRONG STORMS WITH GUSTY WINDS AND A LITTLE SMALL HAIL
AROUND WITH THE POTENTIAL FOR AT LEAST A FEW STORMS OF HIGHER
CALIBER.

OVERALL MODEL CONSENSUS SEEMS TO HANG THE COLD FRONT UP A BIT NEAR
THE HIGHWAY 84 CORRIDOR TOMORROW NIGHT INTO EARLY SATURDAY...WITH
THE FRONT THEN PUSHING DOWN TO THE COAST AND WASHING OUT LATER ON
SATURDAY. IF THIS GENERAL EVOLUTION OCCURS THERE COULD STILL BE A
FEW CLOUDS AND A STRAY SHOWER OVER SOUTHERN ZONES INTO
SATURDAY...BUT OTHERWISE SKIES WOULD BE CLEARING FROM THE NORTH
TOMORROW NIGHT WITH SLIGHTLY COOLER (AND DEFINITELY DRIER) AIR
STARTING TO FILTER SOUTH. MOST THE WEEKEND SHOULD BE QUITE NICE IN
COMPARISON TO RECENT WEATHER...WITH HIGHS SATURDAY NEAR 90 AND MUCH
LOWER HUMIDITY. LOWS SATURDAY NIGHT SHOULD GET DOWN INTO THE
RELATIVELY PLEASANT 60S. I WILL JUST CROSS MY FINGERS THAT OUTLYING
MODEL SOLUTIONS HANGING THE FRONT UP FURTHER NORTH THAN CONSENSUS
WILL BEHAVE AS MOST OUTLYING SOLUTIONS...AND NOT COME TO PASS.

AFTER THIS WEEKEND THE PREVIOUS FORECAST LOOKS ON TRACK AND THE
PREVIOUS FORECAST DISCUSSION CONCERNING THIS PERIOD HAS BEEN POSTED
BELOW. /BB/

&&

.PREV DISCUSSION... /ISSUED 319 AM CDT THU AUG 9 2012/

LONG TERM...UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR
CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE
FORECAST PERIOD.  THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN
THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH
ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING
INTO THE EARLY EVENING HOURS.  MODELS DO INDICATE A WEAK BOUNDARY
TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE
FORECAST AREA THROUGH MID-WEEK.  IF THIS PANS OUT...IT COULD ENHANCE
RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND
COULD RESULT IN  A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING
THE REGION UNDER NORTHWEST FLOW ALOFT. /19/

&&

.AVIATION...GREATEST AVIATION CONCERN CENTERS AROUND SCT/NUM TS
IMPACTING CNTRL/SRN TAF SITES. SW TO NE ORIENTATED TS LINE ALONG AND
SOUTH OF A KESF-KJAN-KMEI LINE PUSHING SE TOWARDS KHBG. IFR/MVFR
CONDS HAVE BEEN OBSERVED ALONG LINE AND WILL TIME IN SUCH VALUES
INTO KHBG TAF UPDATE. SFC WINDS WILL BE ERRATIC AND GUSTY TO 30-40
KTS INVOF STRONGER TS AND OUTFLOW BOUNDARIES. TS LINE WILL CLEAR
FROM KHBG BY 10/00-01Z WITH ALL TAF SITES IMPROVING. HOWEVER...MORE
TSRA PSBL NEAR GLH/GWO 10/06-12Z AND PUSH S TWD KJAN/KHKS NEAR DAWN.
MVFR CONDS LIKELY AT KMEI/KHBG 10/09-14Z DUE TO BR. IFR/LIFR CIGS AT
GTR ELY MRNG BEFORE MIXING OUT WITH FRONT APPROACHING FROM NORTH
FRIDAY AFTN. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  92  69  90 /  41  45  16   6
MERIDIAN      72  92  68  90 /  30  50  25   8
VICKSBURG     75  90  65  90 /  46  36  11   5
HATTIESBURG   73  94  73  92 /  36  54  31  16
NATCHEZ       75  90  69  90 /  43  46  21   9
GREENVILLE    75  89  64  88 /  51  24   7   5
GREENWOOD     74  89  63  88 /  46  28  10   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/ALLEN/19
Hazardous weather outlook, Aug 9, 6:19 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT THU AUG 9 2012

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-102330-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
619 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5
PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL
DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS
WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS
LIGHTNING.

AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH
OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS
THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD
OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT OR FRIDAY.

LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-102330-
CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
619 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN
APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE
REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR
AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/DL

In the hours before

Local storm report, Aug 9, 5:29 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      SHERWOOD                33.49N 89.13W
08/09/2012                   CHOCTAW            MS   EMERGENCY MNGR

            WATER WAS REPORTED ACROSS ROADS MAINLY IN NORTHEAST
            CHOCTAW COUNTY NEAR MATHISTON

&&

DL
Special weather statement, Aug 9, 6:14 PM CDT, 38 minutes before
LAZ016-092345-
MADISON LA-
614 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT THU AUG 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED 2 MILES SOUTH OF WAVERLY AT 614 PM CDT...MOVING EAST AT 15
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3236 9149 3235 9148 3236 9145 3241 9149
      3244 9148 3251 9148 3248 9113 3226 9118
      3232 9148 3234 9148 3234 9149 3234 9150
TIME...MOT...LOC 2314Z 280DEG 12KT 3241 9140

BK
Special weather statement, Aug 9, 6:21 PM CDT, 31 minutes before
LAZ008-009-092350-
EAST CARROLL LA-WEST CARROLL LA-
621 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT THU AUG 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF DARNELL AT 621 PM CDT...MOVING SOUTHEAST
AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN WEST CARROLL AND SOUTHWESTERN EAST CARROLL
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3268 9118 3254 9132 3270 9155 3284 9142
TIME...MOT...LOC 2321Z 309DEG 15KT 3271 9140

BK
Special weather statement, Aug 9, 6:41 PM CDT, 11 minutes before
ARZ074-075-LAZ007-100010-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-
641 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT THU AUG 9 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTH OF HAMBURG TO 3 MILES EAST OF
WILMOT AT 641 PM CDT...MOVING SOUTHEAST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND
NORTHEASTERN MOREHOUSE PARISH SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3325 9180 3310 9126 3301 9131 3301 9143
      3299 9144 3299 9145 3298 9144 3294 9148
      3289 9150 3307 9192
TIME...MOT...LOC 2341Z 305DEG 9KT 3317 9179 3305 9152

BK
Local storm report, Aug 9, 6:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     5 SW WEST HATTIESBURG   31.27N 89.44W
08/09/2012                   LAMAR              MS   LAW ENFORCEMENT

            AT LEAST FOUR TREES WERE DOWNED ACROSS LAMAR COUNTY

&&

DL
Special weather statement, Aug 9, 6:52 PM CDT, 0 minutes before
LAZ025-MSZ053-100020-
CLAIBORNE MS-TENSAS LA-
652 PM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT THU AUG 9 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF NEWELLTON AT 652 PM CDT...MOVING
SOUTHEAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL CLAIBORNE COUNTY...AND EAST CENTRAL TENSAS
PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3206 9098 3188 9108 3200 9134 3216 9124
TIME...MOT...LOC 2352Z 296DEG 16KT 3204 9119

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:38 PM CDTSpecial Weather StatementJANBolivar32 min
Aug 8, 7:40 PM CDTSevere Thunderstorm WarningJANBolivar35 min
Aug 8, 8:11 PM CDTSpecial Weather StatementJANClarke29 min
Aug 9, 6:54 AM CDTSpecial Weather StatementJANWebster26 min
Aug 9, 8:25 AM CDTSpecial Weather StatementJANOktibbeha25 min
Aug 9, 8:41 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery, Webster3 hr
Aug 9, 8:50 AM CDTFlash Flood WarningJANChoctaw, Clay, Oktibbeha, Webster3 hr
Aug 9, 9:02 AM CDTSpecial Weather StatementJANCoahoma28 min
Aug 9, 9:12 AM CDTSpecial Weather StatementJANGrenada28 min
Aug 9, 11:00 AM CDTSpecial Weather StatementJANAttala45 min
Aug 9, 11:22 AM CDTSpecial Weather StatementJANAttala28 min
Aug 9, 11:38 AM CDTSpecial Weather StatementJANMadison47 min
Aug 9, 12:42 PM CDTSpecial Weather StatementJANLeake, Neshoba43 min
Aug 9, 1:27 PM CDTSpecial Weather StatementJANSimpson43 min
Aug 9, 1:41 PM CDTSpecial Weather StatementJANHinds44 min
Aug 9, 2:22 PM CDTSpecial Weather StatementJANCopiah, Rankin, Simpson43 min
Aug 9, 2:53 PM CDTSpecial Weather StatementJANLincoln32 min
Aug 9, 3:10 PM CDTSpecial Weather StatementJANLincoln30 min
Aug 9, 3:20 PM CDTSpecial Weather StatementJANForrest30 min
Aug 9, 3:30 PM CDTSpecial Weather StatementJANCovington30 min
Aug 9, 3:41 PM CDTSevere Thunderstorm WarningJANCovington, Jones38 min
Aug 9, 3:55 PM CDTSpecial Weather StatementJANLamar, Marion30 min
Aug 9, 4:02 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion58 min
Aug 9, 4:10 PM CDTSpecial Weather StatementJANJones30 min
Aug 9, 5:01 PM CDTSpecial Weather StatementJANForrest29 min
Aug 9, 2:47 PM CDTSpecial Weather StatementJANConcordia33 min
Aug 9, 6:14 PM CDTSpecial Weather StatementJANMadison31 min
Aug 9, 6:21 PM CDTSpecial Weather StatementJANWest Carroll29 min
Aug 9, 6:29 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll46 min
Aug 9, 6:57 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison48 min
Aug 8, 7:07 PM CDTSpecial Weather StatementJANChicot28 min
Aug 9, 6:41 PM CDTSpecial Weather StatementJANAshley29 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.